Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 15, NWS Blacksburg, VA

May 18, 2018Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at May 18, 2018, 9:29 PM EDT for Ashe County, Watauga County, North Carolina. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2018, 9:29 PM EDT (01:29 UTC)
Expired
May 19, 2018, 3:30 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Ashe County, NC, Watauga County, NC

The radar

The Roanoke radar (KFCX), 142 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 12:45 AM EDTFLASH FLOOD4 Ene Beech Mountain, NCTHE WATAUGA RIVER NEAR SUGAR GROVE CRESTED ABOVE MAJOR FLOOD STAGE AT 16.15 FEET ACCORDING TO A STREAM GAUGE AT THIS TIME. THE RIVER RAPIDLY ROSE OVER 9.5 FEET IN SIX HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 196 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

196 
WGUS51 KRNK 190129
FFWRNK
NCC009-189-190730-
/O.NEW.KRNK.FF.W.0015.180519T0129Z-180519T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
929 PM EDT FRI MAY 18 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Watauga County in northwestern North Carolina...
  Ashe County in northwestern North Carolina...

* Until 330 AM EDT Saturday

* At 923 PM EDT, Showers and a few thunderstorms with heavy rain 
  continue to affect Ashe and Watauga counties. Earlier rainfall 
  totals of 3 to 7 inches have been reported, and additional heavy 
  rainfall is expected overnight. The Watauga River at Sugar Grove 
  will be in moderate to major flood, and serious flooding continues 
  especially in and around Foscoe. Numerous roads remain closed due 
  to flooding.

* Some locations that will experience flooding include...
  Boone...
  Jefferson...
  West Jefferson...
  Blowing Rock...
  and Beech Mountain.

This includes The following Location Appalachian State University.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive into areas where water covers the road. Turn Around 
Don't Drown!

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3636 8180 3634 8171 3641 8174 3647 8170
      3653 8171 3659 8168 3657 8136 3643 8126
      3637 8125 3636 8136 3629 8137 3629 8141
      3625 8147 3619 8146 3612 8154 3611 8181
      3616 8183 3621 8191 3626 8189 3629 8192

$$

MBS
2 follow-up statements
253 
WGUS71 KRNK 190302
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1102 PM EDT FRI MAY 18 2018

NCC009-189-190730-
/O.CON.KRNK.FF.W.0015.000000T0000Z-180519T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-Ashe NC-
1102 PM EDT FRI MAY 18 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR 
WATAUGA AND ASHE COUNTIES...

At 1100 PM EDT, Doppler radar and automated rain gauges indicated 
that heavy rain was falling over the area.   Three to eight inches 
of rain have fallen. Flash flooding is already occurring.

The Watauga River at Sugar Grove has reached major flooding and was 
still rising. Serious flooding continues, especially in and around 
Foscoe. Numerous roads remain closed due to flooding.

Excessive rainfall over the area will cause mud slides near steep 
terrain. The mud slide can consist of rock, mud, vegetation and 
other loose materials.

Some locations that will experience flooding include...
Boone...
Jefferson...
West Jefferson...
Blowing Rock...
and Beech Mountain.

This includes The following Location Appalachian State University.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3636 8180 3634 8171 3641 8174 3647 8170
      3653 8171 3659 8168 3657 8136 3643 8126
      3637 8125 3636 8136 3629 8137 3629 8141
      3625 8147 3619 8146 3612 8154 3611 8181
      3616 8183 3621 8191 3626 8189 3629 8192

$$

AS
775 
WGUS71 KRNK 190552
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
152 AM EDT SAT MAY 19 2018

NCC009-189-190730-
/O.CON.KRNK.FF.W.0015.000000T0000Z-180519T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-Ashe NC-
152 AM EDT SAT MAY 19 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR 
WATAUGA AND ASHE COUNTIES...

At 144 AM EDT, Doppler radar and automated rain gauges indicated 
that heavy rain continues across the region, with additional 
rainfall moving in from the west. Many creeks, streams, and rivers 
in the area are out of their banks at above flood stage.

Case in point is the Watauga River at Sugar Grove, which is in major 
flood at 16 feet. The highest stage ever reached at this location is 
29.6 feet on August 13, 1940.  The most recent occurrence of this 
river reaching 16 feet or higher was in September 2004.

Excessive rainfall over the warned area is also resulting in mud 
slides near steep terrain. The mud slide can consist of rock, mud, 
vegetation and other loose materials. Roads can be washed out, 
covered with debris, and property can suffer significant damage.

Some locations that will experience flooding include...
Boone...
Jefferson...
West Jefferson...
Blowing Rock...
and Beech Mountain.

This includes The following Location Appalachian State University.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3636 8180 3634 8171 3641 8174 3647 8170
      3653 8171 3659 8168 3657 8136 3643 8126
      3637 8125 3636 8136 3629 8137 3629 8141
      3625 8147 3619 8146 3612 8154 3611 8181
      3616 8183 3621 8191 3626 8189 3629 8192

$$

RAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 18, 8:21 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 18, 8:21 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
821 PM EDT Fri May 18 2018

.SYNOPSIS...
A frontal boundary across the region will remain in place
tonight before lifting north as a warm front on Saturday.
Several waves of low pressure will ride north along the front
acting to enhance showers and storms into tonight. Warm and
humid conditions will continue into the weekend with showers and
thunderstorms becoming more scattered over the weekend.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 805 PM EDT Friday...

Southern edge of axis of moderate to heavy rain associated with
a mesoscale vortex extended from Roanoke to South Boston
Virginia. This band of showers will move northeast this evening.

Another band of showers with the upper low will slide in from
the southwest overnight. Since so saturated in spots and
potential for evening coverage east, as well as late night
redevelopment as seen along the residual front the last couple
of nights, keeping high pops in place. This includes extending
the flash flood watch across the entire region until early
Saturday morning for now. With dewpoints so moist should only
see lows drop off a few degrees, moreso across the north where
the wedge looks to linger. Otherwise lows mostly low/mid 60s
with a few upper 50s valleys.

Weak subtropical low to the west will finally lift northeast into the
Great Lakes on Saturday allowing the leftover front across the region
to lift back north during the day. This in conjunction with the flow
turning more southwest underneath this upper system should finally bump
the axis of deep tropical moisture feeding inland from the Gulf Stream
a little farther east by Saturday morning per latest Nam. However see
added spokes of energy spilling east under the exiting system to the
north which likely to combine with better instability Saturday
afternoon to result in at least another band of convection far west and
scattered coverage elsewhere. Think for now not enough to keep the
watch going another period but may need to be considered later on.

Otherwise will have lingering high pops Piedmont before a brief lull to
chance pops prior to ramping back up espcly mountains later in the day.
Flow slowly veering south/southwest within the warm sector should
combine with perhaps periods of insolation to boost highs well into the
muggy 70s for highs.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 145 PM EDT Friday...

The last of the precipitation associated with the slowly moving
upper level trough will be on the decrease Saturday night as the
system ejects eastward within the northern stream jet. Its
associated cold front will shift southeast of the region and stall
over the Carolinas on Sunday. On Sunday, precipitation will have the
least amount of coverage across the area then it has had in many
days. Isolated to scattered showers are expected across the far
southeast thanks to the position of the departing front. Coverage
will be scattered across the far northwest as well thanks to our
next approaching system and daytime heating.

Sunday night through Monday night, another frontal boundary will
approach from the northwest and low level flow returns from the
south. The combination should yield increased coverage of showers
and some storms across the area, especially during the peak heating
of the day.

Temperatures during this portion of the forecast will average five
to ten degrees above normal.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1145 AM EDT Friday...

This portion of the forecast will continue offer conditions that
will a forecast with daily chances of showers and a few storms.

An upper low will slowly make headway east from over CA/NV on
Tuesday to an open wave over NM/CO by Friday. High pressure in the
western Atlantic, east of GA/FL, will weaken and move east during
this period. A series of shortwave troughs will progress southeast
from the James Bay region of Canada to, and across, New England. A
stationary baroclinic zone will extend from roughly NE/SD to
PA/MD/WV/VA.

Our wet weather pattern is expected thanks to a deep, southerly
fetch of moisture advecting into our region. The proximity of the
baroclinic zone, especially for northern parts of our region, along
with the periodic shortwave troughs passing just to our north, and
daytime heating, will be the sources of the lift that we will need
to promote shower and thunderstorm development. The greatest
potential will during the afternoon and early evening each day,
especially on Tuesday and Wednesday.

Temperatures during this section of the forecast will average five
to ten degrees above normal.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 815 PM EDT Friday...

High confidence of widespread IFR to LIFR ceilings through
12Z/8AM. Medium confidence on MVFR visibility overnight.
Visibility will depend on intensity of rain and the amount of
fog. As the upper low over the Mid Mississippi Valley fills and
lift northeast additional periods of showers and thunderstorms
are expected on Saturday. As winds comes around to the southwest
ceilings will improve back to MVFR on Saturday but low
confidence with the timing.

.Extended Aviation Discussion...

Showers should diminish Saturday evening followed by areas of
sub-VFR in fog/low clouds. Moisture will decrease a bit more on
Sunday as the deep tropical moisture shifts east allowing weak
high pressure to make for more diurnally based isolated
showers/storms Sunday afternoon.

Another weak cold front will bring increasing coverage of
showers and thunderstorms again on Monday. Monday night into
Tuesday, a surface low is expected to have reached KY/OH/WV with
the stationary front over PA sinking south as a backdoor cold
front. Scattered MVFR showers and thunderstorms are possible
Monday night into Tuesday with another round Wednesday likely
result in periodic sub-VFR into the middle of next week.

&&

.HYDROLOGY...
As of 230 PM EDT Friday...

A Flash Flood Watch is in effect for the entire area into early
Saturday.

The main concern through tonight will be for localized
flash flooding, as well as flooding on small creeks, streams,
and smaller rivers as a result of bands of tropical rain showers
and thunderstorms that are expected across the area.

With locations along the Blue Ridge having already seen several
inches of rain since last night, added heavy rain will likely
cause more flooding espcly around Roanoke and points north/east
overnight as bands tend to train across the region. These bands
will be very efficient rainfall producers with rates of 2 inches
or more per hour possible. This could result in another 1 to 3
inches of rain in spots. Thus the flash flood watch has been
extended into early Saturday morning as given such wet
antecedent conditions, it wont take much additional rain to
cause at least minor flooding.

Showers and storms are expected to become more scattered in
nature on Saturday as the main axis of deeper tropical moisture
shifts slightly east. However locally heavy downpours could
still occur with heating and along another weak feature pushing
in from the west. Current thinking is that coverage wont be
widespread enough to cause widespread flooding but something to
watch.

Runoff from the heavy rain last night and today will finally
lead to potential river flooding by Saturday espcly along the
Roanoke and Dan Rivers where river flood warnings may be
needed.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 8 AM EDT Saturday for VAZ007-009>020-
     022>024-032>035-043>047-058-059.
NC...Flash Flood Watch until 8 AM EDT Saturday for NCZ001>006-
     018>020.
WV...Flash Flood Watch until 8 AM EDT Saturday for WVZ042>044-507-
     508.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/JH
HYDROLOGY...JH
Hazardous weather outlook, May 18, 2:45 PM EDT, 6 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Blacksburg VA
245 PM EDT Fri May 18 2018

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-191845-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
245 PM EDT Fri May 18 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY SATURDAY MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 18, 6:57 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      MT AIRY                 36.93N 79.20W
05/18/2018                   PITTSYLVANIA       VA   BROADCAST MEDIA

            SEVERAL ROADS FLOODED IN THE MOUNT AIRY AREA INCLUDING
            AIMS AVENUS, BLUEMONT ROAD, SNOWHILL DRIVE, OLD TOAST
            ROAD, QUAKER ROAD. THERE ARE ALSO TREES DOWN IN THE WHITE
            PLAINS AREA, FLATROCK AND PILOT MOUNTAIN.

&&

PHYSELL
Local storm report, May 18, 6:59 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      MOUNT AIRY              36.50N 80.61W
05/18/2018                   SURRY              NC   BROADCAST MEDIA

            SEVERAL ROADS FLOODED IN THE MOUNT AIRY AREA INCLUDING
            AIMS AVENUS, BLUEMONT ROAD, SNOWHILL DRIVE, OLD TOAST
            ROAD, QUAKER ROAD. THERE ARE ALSO TREES DOWN IN THE WHITE
            PLAINS AREA, FLATROCK AND PILOT MOUNTAIN.

&&

PHYSELL
Local storm report, May 18, 7:14 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     FLASH FLOOD      5 WSW SOUTH BOSTON      36.66N 78.97W
05/18/2018                   HALIFAX            VA   911 CALL CENTER

            FLOWING WATER OVER THE INTERSECTION OF PHILPOT ROAD AND
            SANDY BEACH ROAD.

&&

PHYSELL
Local storm report, May 18, 7:16 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      3 NNW HALIFAX           36.81N 78.95W
05/18/2018                   HALIFAX            VA   911 CALL CENTER

            WATER FLOWING OVER THE INTERSECTION OF LP BAILEY MEMORIAL
            HIGHWAY AND MURPHY GROVE ROAD.

&&

PHYSELL
Local storm report, May 18, 7:19 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
719 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     FLASH FLOOD      1 WNW CRYSTAL HILL      36.85N 78.91W
05/18/2018                   HALIFAX            VA   911 CALL CENTER

            FLOWING WATER AT THE 6000 BLOCK OF HOWARD P ANDERSON
            ROAD.

&&

PHYSELL
Local storm report, May 18, 7:26 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT FRI MAY 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      1 E SEVEN DEVILS        36.15N 81.79W
05/18/2018                   WATAUGA            NC   PUBLIC

            WATER FLOWING OVER A BRIDGE AT THE INTERSECTION OF BERRY
            ROAD AND ALDRIDGE ROAD. REPORT VIA SOCIAL MEDIA.

&&

PHYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:59 PM EDTAreal Flood WarningRNKStokes6 hr
May 18, 9:14 PM EDTAreal Flood WarningRNKRockingham, Stokes6 hr
May 18, 9:34 PM EDTAreal Flood WarningRNKCaswell6 hr
May 18, 9:42 PM EDTRiver Flood WarningRNKCaswell, Rockingham42 hr
May 18, 9:45 PM EDTAreal Flood WarningRNKRockingham6 hr
May 18, 9:57 PM EDTAreal Flood WarningRNKSurry, Yadkin6 hr
May 19, 1:41 AM EDTSpecial Weather StatementRNKWilkes64 min
May 19, 2:23 AM EDTFlash Flood WarningRNKWilkes4 hr
May 19, 3:48 AM EDTAreal Flood WarningRNKAshe, Watauga6 hr
May 19, 5:54 PM EDTSpecial Weather StatementRNKAshe66 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.